Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 183, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 20, 2013, 1:46 PM CDT for Douglas County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 20, 2013, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Douglas County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS53 KSGF 201846
SVRSGF
MOC067-201915-
/O.NEW.KSGF.SV.W.0183.130720T1846Z-130720T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 215 PM CDT
* AT 144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
DOUGLAS COUNTY...AND MOVING SOUTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRUSHYKNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9269 3707 9263 3706 9245 3695 9241
3690 9256
TIME...MOT...LOC 1846Z 307DEG 3KT 3702 9256
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
428
WWUS53 KSGF 201907
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT SAT JUL 20 2013
MOC067-201917-
/O.EXP.KSGF.SV.W.0183.000000T0000Z-130720T1915Z/
DOUGLAS MO-
207 PM CDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS COUNTY
WILL EXPIRE AT 215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3699 9269 3707 9263 3706 9245 3695 9241
3690 9256
TIME...MOT...LOC 1907Z 307DEG 3KT 3701 9254
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:19 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 20, 12:19 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT SAT JUL 20 2013 .SHORT TERM...(TODAY AND TONIGHT) ONE OF THE MOST CHALLENGING PRECIPITATION FORECASTS WE'VE HAD IN A FEW YEARS. THE GOOD NEWS IS THAT WE HAVE SEVERAL PERIODS WHERE WE CAN IDENTIFY RAIN POSSIBLE...WHICH COULD IMPROVE THE DRIER THAN NORMAL CONDITIONS THAT ARE ONGOING. THE FIRST CHANCE FOR RAIN WILL OCCUR THIS AFTERNOON...AS A SAGGING FRONTAL SYSTEM APPROACHES FROM THE NORTH. I'M NOT SURE HOW MUCH FORCING THIS FRONT WILL ENCOURAGE. HOWEVER...EVEN WITH MINIMAL LIFT...SCATTERED PULSE THUNDERSTORMS ARE VERY LIKELY...ESPECIALLY OVER SOUTHERN MISSOURI. A TROPICAL LIKE AIR MASS HAS BECOME WELL ESTABLISHED OVER THE AREA...HOLDING PRECIPITABLE WATER VALUES RANGING FROM 1.60 TO 1.80 INCHES. MEANWHILE...NO INHIBITION LAYERS ARE EXPECTED WITH DIURNAL HEATING...AND MIXED LAYER CAPES INCREASE TO AROUND 2000 J/KG. THESE INGREDIENTS WILL PROMOTE PULSE STORMS THIS AFTERNOON AND EARLY EVENING. LIKE YESTERDAY...THERE IS A LIMITED RISK FOR DOWNBURST WIND GUSTS. TEMPERATURES TODAY WILL BE A COUPLE OF DEGREES COOLER THAN YESTERDAY...WITH A MIX OF SUN AND CLOUDS. FOR TONIGHT...MOST OF THE MODELS SHOW A NOCTURNAL THUNDERSTORM COMPLEX UNFOLDING ACROSS THE PLAINS...AND ATTEMPTING TO REACH THE OZARKS SUNDAY MORNING. I'M NOT SURE IF THESE STORMS MAKE IT INTO THE AREA. HOWEVER...IT'S ASSOCIATED SHORTWAVE WILL MAKE IT BY SUNDAY AFTERNOON. WITH A MOIST AND UNSTABLE AIR MASS STILL IN PLACE...THIS FEATURE WILL TRIGGER A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS. .LONG TERM...(MONDAY THROUGH FRIDAY) MODELS SHOW A SERIES OF WEAK DISTURBANCE MIGRATING THROUGH THE NORTHWEST FLOW POSITIONED OVER THE OZARKS THROUGH MOST OF NEXT WEEK. THIS SURE MAKES FOR A CHALLENGING PRECIPITATION FORECAST...SINCE TIMING THESE SUBTLE WAVES DAYS IN ADVANCE IS TOUGH. THE SUMMERTIME HIGH REMAINS POSITIONED OVER THE DESERT SOUTHWEST THROUGH AT LEAST THURSDAY. THIS WILL MITIGATE TEMPERATURES FROM GETTING OUT OF CONTROL...WITH NEAR NORMAL READINGS EXPECTED ON BOTH AN AFTERNOON AND NIGHTLY BASIS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1214 PM CDT SAT JUL 20 2013 MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE NEXT 24 HOURS BUT ONE EXCEPTION WILL BE TEMPORARY DROPS IN VIS DUE TO SCATTERED CONVECTION AND HAVE TEMPO GROUPS TO MENTION THIS. WINDS WILL BE LIGHT STARTING OFF WESTERLY BECOMING VARIABLE THIS EVENING AND THEN BECOMING SOUTHERLY LATE TONIGHT AND TOMORROW MORNING LESS THAN 10 KNOTS. HAVE MENTIONED VCTS FOR THE REST OF THE AFTERNOON INTO THE EARLY NIGHT HOURS AND TEMPO GROUPS FOR MVFR VIS DUE TO TSRA. MOST CONVECTION SHOULD DIMINISH BY 04Z THIS EVENING BUT REDEVELOP ONCE AGAIN BY MIDDAY TOMORROW. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...CRAMER LONG TERM...CRAMER AVIATION...GRIFFIN
Hazardous weather outlook, Jul 20, 12:26 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT SAT JUL 20 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1226 PM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES WILL REACH THE UPPER 90S AND APPROACH 100 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING AS A FRONTAL SYSTEM SAGS INTO SOUTHERN MISSOURI. A FEW OF THESE STORMS COULD PRODUCE DAMAGING DOWNBURST WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS FROM SUNDAY THROUGH MOST OF NEXT WEEK. THE OZARKS WILL BECOME POSITIONED WITHIN A FAVORABLE PATTERN FOR BOTH NOCTURNAL AND AFTERNOON THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jul 20, 1:11 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT SAT JUL 20 2013
MOZ094-201900-
LAWRENCE MO-
111 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAWRENCE COUNTY
UNTIL 200 PM CDT...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF HOBERG...OR 5 MILES SOUTH OF
MOUNT VERNON...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS UP TO 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AURORA...FREISTATT...HOBERG AND VERONA.
LAT...LON 3693 9383 3704 9395 3710 9385 3710 9369
3694 9368
TIME...MOT...LOC 1811Z 324DEG 5KT 3703 9380
GRIFFINSpecial weather statement, Jul 20, 1:34 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 PM CDT SAT JUL 20 2013
MOZ096-201900-
DOUGLAS MO-
134 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS COUNTY UNTIL 200
PM CDT...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF BRUSHYKNOB...OR 8 MILES
NORTHEAST OF AVA...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS UP TO
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AVA AND BRUSHYKNOB.
LAT...LON 3695 9268 3707 9264 3707 9255 3706 9243
3696 9240 3688 9255
TIME...MOT...LOC 1834Z 317DEG 4KT 3701 9253
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:11 PM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| Jul 20, 1:34 PM CDT | Special Weather Statement | SGF | Douglas | 26 min |
| Jul 20, 2:01 PM CDT | Special Weather Statement | SGF | Lawrence | 29 min |
| Jul 20, 2:14 PM CDT | Special Weather Statement | SGF | Texas | 31 min |
| Jul 20, 2:16 PM CDT | Special Weather Statement | SGF | Laclede | 29 min |
| Jul 20, 2:26 PM CDT | Special Weather Statement | SGF | Greene | 34 min |
| Jul 20, 2:39 PM CDT | Special Weather Statement | SGF | Christian | 36 min |
| Jul 20, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 25 min |
| Jul 20, 2:54 PM CDT | Special Weather Statement | SGF | Stone | 36 min |
| Jul 20, 3:01 PM CDT | Special Weather Statement | SGF | Texas | 29 min |
| Jul 20, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 28 min |
| Jul 20, 3:12 PM CDT | Special Weather Statement | SGF | Shannon | 33 min |
| Jul 20, 3:36 PM CDT | Special Weather Statement | SGF | Texas | 24 min |
| Jul 20, 3:41 PM CDT | Special Weather Statement | SGF | Laclede | 34 min |
| Jul 20, 3:46 PM CDT | Special Weather Statement | SGF | Texas | 29 min |
| Jul 20, 4:15 PM CDT | Special Weather Statement | SGF | Webster | 30 min |
| Jul 20, 5:07 PM CDT | Special Weather Statement | SGF | Polk | 38 min |
| Jul 20, 6:16 PM CDT | Special Weather Statement | SGF | Vernon | 44 min |
| Jul 20, 6:30 PM CDT | Special Weather Statement | SGF | Dade | 30 min |
| Jul 20, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 39 min |
| Jul 20, 6:54 PM CDT | Special Weather Statement | SGF | McDonald | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.